Alert archive / Wisconsin / Freezing Rain Advisories in 2011
Freezing Rain Advisory 2, NWS Green Bay, WI
NWS Green Bay, WI issued this freezing rain advisory at Dec 12, 2011, 8:23 PM CST for 8 counties in Wisconsin. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2011, 8:23 PM CST (02:23 UTC)
- Expired
- Dec 13, 2011, 3:48 AM CST
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marinette County, WI, Oconto County, WI, Oneida County, WI, Vilas County, WI
The radar
The Green Bay radar (KGRB), 130 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
589 WWUS43 KGRB 130223 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 823 PM CST MON DEC 12 2011 ...FREEZING DRIZZLE WILL CREATE HAZARDOUS TRAVEL CONDITIONS TONIGHT INTO TUESDAY MORNING... .A WEAK COLD FRONT WILL SAG INTO NORTHERN WISCONSIN TONIGHT. THIS FRONT WILL CAUSE TEMPERATURES TO DROP BELOW FREEZING OVER NORTH CENTRAL AND FAR NORTHEAST WISCONSIN...AND HELP TO PRODUCE AREAS OF FREEZING DRIZZLE. WIZ005-010>013-018-019-021-131100- /O.NEW.KGRB.ZR.Y.0002.111213T0223Z-111213T1700Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 823 PM CST MON DEC 12 2011 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 11 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CST TUESDAY. * FREEZING DRIZZLE WILL CONTINUE ACROSS NORTH CENTRAL AND FAR NORTHEAST WISCONSIN TONIGHT AND TUESDAY MORNING. TEMPERATURES SHOULD WARM TO ABOVE FREEZING LATE TUESDAY MORNING. * ICE ACCUMULATIONS OF LESS THAN A TENTH OF AN INCH CAN BE EXPECTED. * THE FREEZING DRIZZLE WILL GLAZE UNTREATED ROADS...PARKING LOTS AND SIDEWALKS. HAZARDOUS TRAVEL CONDITIONS ARE LIKELY... ESPECIALLY ON SECONDARY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ KIECKBUSCH
2 follow-up statements
571 WWUS43 KGRB 130414 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1014 PM CST MON DEC 12 2011 ...FREEZING DRIZZLE AND FREEZING FOG WILL CREATE HAZARDOUS TRAVEL CONDITIONS TONIGHT INTO TUESDAY MORNING... .A WEAK COLD FRONT WILL SAG INTO NORTHERN WISCONSIN TONIGHT. THIS FRONT WILL CAUSE TEMPERATURES TO DROP BELOW FREEZING OVER NORTH CENTRAL AND FAR NORTHEAST WISCONSIN...AND HELP TO PRODUCE AREAS OF FREEZING DRIZZLE. AREAS OF FREEZING FOG...LOCALLY DENSE...WILL ALSO AFFECT THE REGION...AND WILL AID IN GLAZING THE ROADS. WIZ005-010>013-018-019-021-131200- /O.CON.KGRB.ZR.Y.0002.000000T0000Z-111213T1700Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 1014 PM CST MON DEC 12 2011 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST TUESDAY... * FREEZING DRIZZLE WILL CONTINUE ACROSS NORTH CENTRAL AND FAR NORTHEAST WISCONSIN TONIGHT AND TUESDAY MORNING. TEMPERATURES SHOULD WARM TO ABOVE FREEZING LATE TUESDAY MORNING. * ICE ACCUMULATIONS OF LESS THAN A TENTH OF AN INCH CAN BE EXPECTED. * THE FREEZING DRIZZLE WILL DEPOSIT A THIN LAYER OF ICE ON UNTREATED ROADS...PARKING LOTS AND SIDEWALKS. IN ADDITION... DENSE FREEZING FOG WILL REDUCE VISIBILITY TO NEAR ZERO IN SOME AREAS AND HELP TO GLAZE THE ROADS. HAZARDOUS TRAVEL CONDITIONS ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ KIECKBUSCH
578 WWUS43 KGRB 130948 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 348 AM CST TUE DEC 13 2011 WIZ005-010>013-018-019-021-131100- /O.CAN.KGRB.ZR.Y.0002.000000T0000Z-111213T1700Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 348 AM CST TUE DEC 13 2011 ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE FREEZING RAIN ADVISORY. ALTHOUGH SOME FREEZING DRIZZLE IS STILL POSSIBLE...THE MAIN HAZARD THIS MORNING WILL BE DENSE FOG. $$
What forecasters said that day
The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this freezing rain advisory went out at Dec 12, 5:54 PM CST, 2 hours 29 minutes earlier.
Area forecast discussion, Dec 12, 5:54 PM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 554 PM CST MON DEC 12 2011 UPDATED AVIATION PORTION FOR 00Z TAF ISSUANCE .SHORT TERM...TONIGHT THROUGH TUESDAY. EXTENT OF FREEZING DRIZZLE LATER TONIGHT IS THE MAIN CHALLENGE FOR THIS FORECAST. RAIN AND SNOW SHOWERS WILL BE ENDING BY EARLY EVENING AS SHORT WAVE TROUGH MOVES BY TO THE EAST. WEAK SURFACE FRONT FROM THE KEWEENAW PENINSULA TO AROUND MINNEAPOLIS AT 3PM IS FORECAST TO DROP SLOWLY SOUTH WHILE DISSIPATING. THERE IS SOME LOW LEVEL WARM ADVECTION AND CONVERGENCE ALONG THE BOUNDARY WHICH WILL KEEP SOME LIGHT DRIZZLE OR FREEZING DRIZZLE AROUND TONIGHT. THINK TEMPERATURES WILL BE SLOW TO FALL TO FREEZING AS DEW POINTS ARE GENERALLY ABOVE FREEZING BUT THE WET ROADS MAY GET ICY EVEN WITH TEMPERATURES ABOVE FREEZING AS THE SOIL TEMPERATURES ARE BELOW FREEZING IN MANY AREAS. MIGHT HAVE TO ISSUE SOME SPECIAL WEATHER STATEMENTS FOR ICY ROADS TONIGHT WITH A SLIGHT CHANCE THAT AN ADVISORY MIGHT BE NEEDED. LOWS WILL BE WELL ABOVE NORMAL DUE TO CLOUD COVER AND HIGH DEW POINTS. CLOUDS SHOULD STAY AROUND TUESDAY WITH TEMPERATURES WELL ABOVE NORMAL AGAIN DESPITE THE CLOUD COVER AS 850 AND 925 MB TEMPERATURES ARE QUITE WARM FOR THIS TIME OF THE YEAR. .LONG TERM...TUESDAY NIGHT THROUGH MONDAY. MAIN CONCERN FOR THE FORECAST PACKAGE WILL BE THE SYSTEM TUESDAY NIGHT INTO WEDNESDAY NIGHT. MODELS ARE IN GOOD AGREEMENT WITH PRECIPITATION SPREADING NORTHWARD INTO THE AREA LATE TUESDAY NIGHT. PRECIPITATION TYPE ISSUES STILL EXIST AS MODELS SOUNDINGS INDICATED SOME DIFFERENCES IN THE TEMPERATURE PROFILE...ESPECIALLY ACROSS THE NORTH. ALSO WILL NEED TO WATCH FOR EVAPORATIVE COOLING EFFECTS AT THE ONSET OF THE PRECIPITATION. WILL GO MAINLY WITH RAIN SOUTH AND SNOW NORTH WITH A MIX IN BETWEEN. OVER THE SOUTH...THE PRECIPITATION SHOULD BE MAINLY RAIN...BUT COULD MIX WITH A LITTLE SNOW AT THE ONSET DUE TO EVAPORATIVE COOLING EFFECTS. ALSO...KEPT IT SIMPLE WITH PRECIPITATION TYPES...BUT LATER SHIFTS WILL NEED TO WATCH FOR FREEZING RAIN AS GROUND TEMPERATURES MAY BE COLD ENOUGH TO CAUSE SOME SLIPPERY SPOTS ON UNTREATED OR LESS TRAVELED ROADS...ESPECIALLY NORTH AND WEST OF GREEN BAY AND THE FOX CITIES. ON WEDNESDAY...WEAK ISENTROPIC LIFT/850MB WARM ADVECTION WILL BRING OCCASIONAL LIGHT RAIN TO THE AREA. WILL CONTINUE RAIN SNOW MIX OVER THE NORTH UNTIL THE WARMER TEMPERATURES ARRIVE AROUND MIDDAY. AGAIN... THERE COULD BE SOME ISSUES EARLY WEDNESDAY MORNING ACROSS THE HIGHER TERRAIN REGION (WAUSAU TO IRON MOUNTAIN ON NORTHWARD) WHERE THE RAIN MAY AGAIN FREEZE ON UNTREATED OR LESS TRAVELED ROADS UNTIL SURFACE TEMPERATURES CLIMB WELL ENOUGH ABOVE FREEZING LATE WEDNESDAY MORNING. FOR WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT...SOME DIFFERENCES CONTINUE IN THE MODELS ON THE AMOUNT OF WARM AT 850MB ACROSS NORTHERN WISCONSIN THAT COULD IMPACT THE TIMING OF CHANGEOVER TO ALL SNOW AND SNOWFALL AMOUNTS. TOOK A COMPROMISE BETWEEN THE COLDER ECMWF AND THE WARMER GFS/NAM MODEL. CURRENTLY HAVE ONE TO TWO INCHES FOR ONEIDA AND VILAS COUNTIES. THIS MAY NEED TO BE ADJUSTED HIGHER IF IT SHOULD CHANGE OVER TO ALL SNOW QUICKER THAN THE CURRENT FORECAST IS PROJECTING. THERE WILL BE SOME LAKE EFFECT SNOW SHOWERS ACROSS VILAS COUNTY ON THURSDAY WITH ISOLATED RAIN OR SNOW SHOWER ACTIVITY OVER THE REMAINDER OF THE REGION. HIGH TEMPERATURES MAY NOT MOVE FAR FROM THE LOW TEMPERATURES WEDNESDAY NIGHT AND WOULD NOT BE SURPRISED IF THEY FELL SOME DURING THE DAY. DO NOT HAVE FALLING TEMPERATURES IN THE HOURLY GRIDS FOR NOW SINCE IT IS TRICKY TO FORECAST THIS SCENARIO 3 DAYS OUT. NO SIGNIFICANT WEATHER NOTED FOR THE REMAINDER OF THE FORECAST PERIOD. STILL WATCHING SYSTEM FOR THE 19-20TH OF DECEMBER. 12Z ECMWF CONTINUES TO BOUNCE AROUND WITH STORM TRACK AND IS FURTHER SOUTH THAN THE 00Z RUN LAST NIGHT AND SIMILAR TO THE 12Z RUN YESTERDAY MORNING. THE 12Z GFS CONTINUE TO BE THE FURTHEST NORTH TRACK AND WOULD ACTUALLY PRODUCE RAIN AT THE ONSET OF THE SYSTEM AT GREEN BAY BASED ON THE 12Z OPERATIONAL RUN. HOWEVER...GFS ENSEMBLE MEMBERS INDICATED THE 12Z OPERATIONAL RUN WAS ON THE NORTHERN EDGE OF ALL THE ENSEMBLE SOLUTIONS. THEREFORE...WOULD NOT BE SURPRISED IF LATER OPERATIONAL RUNS OF THE GFS DROP SYSTEM FURTHER SOUTH. STAY TUNED! && .AVIATION...WIDELY VARYING CONDITIONS WERE OCCURRING ACROSS THE FORECAST AREA EARLY THIS EVENING...WITH MAINLY VFR SE OF A LINE FROM ISW-MNM...THEN DETERIORATING TO LIFR CIGS/IFR VSBYS OVER NC/FAR NE WI...NEAR A SLOWLY APPROACHING COLD FRONT. AREAS OF DZ AND PATCHY LIGHT RAIN WERE ALSO STILL OCCURRING OVER NC/FAR NE WI...WHERE TEMPS WERE HOVERING JUST A FEW DEGREES ABOVE ZERO. AS THE COLD FRONT SLOWLY SAGS SE THIS EVENING AND OVERNIGHT...EXPECT TEMPS TO DROP BLO FREEZING IN THE NORTHWOODS...LEADING TO THE POTENTIAL FOR FZDZ...WHICH WILL LIKELY LINGER INTO TUESDAY MORNING. EXPECT VFR CONDITIONS AT ATW/GRB TO DETERIORATE TO MVFR/IFR LATE TONIGHT...AND TO LIFR AT CWA/AUW/RHI. CONDITIONS MAY DROP BLO AIRPORT LANDING MINIMUMS AT TIMES AT CWA/AUW/RHI LATE TONIGHT/EARLY TUESDAY. A GRADUAL IMPROVEMENT IN CONDITIONS TO IFR CAN BE EXPECTED AT CWA/AUW/RHI BY MIDDAY TUESDAY. KIECKBUSCH && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Dec 12, 4:42 AM CST, 15 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 442 AM CST MON DEC 12 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-131045- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 442 AM CST MON DEC 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT LIGHT FREEZING RAIN OR FREEZING DRIZZLE IS EXPECTED THIS MORNING...ESPECIALLY ACROSS CENTRAL AND NORTH CENTRAL WISCONSIN. FREEZING DRIZZLE IS POSSIBLE ACROSS THE ENTIRE AREA TONIGHT. THE FREEZING PRECIPITATION COULD PRODUCE HAZARDOUS TRAVEL CONDITIONS ON UNTREATED ROADS AND BRIDGES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONGER STORM SYSTEM IS EXPECTED TO AFFECT THE REGION WEDNESDAY NIGHT THROUGH FRIDAY. THIS SYSTEM HAS THE POTENTIAL TO BRING ACCUMULATING SNOW TO WISCONSIN...HOWEVER PRECIPITATION TYPE WITH THE SYSTEM REMAINS UNCERTAIN. MONITOR LATER FORECASTS FOR THE LATEST WEATHER INFORMATION REGARDING THESE SYSTEMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY SITUATIONS WHERE FREEZING RAIN OR FREEZING DRIZZLE LEADS TO HAZARDOUS ROAD OR SIDEWALK CONDITIONS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-131045- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 442 AM CST MON DEC 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. BERSCH/MG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 3:48 AM CST | Dense Fog Advisory | GRB | Florence, Forest, Langlade, Lincoln, Marathon, Marinette and 3 more | 5 hr |
Nearby
Freezing Rain Advisories in Wisconsin, 2011Every freezing rain advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.